Alert archive / California / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jan 24, 2009, 3:42 PM PST for Butte County, Glenn County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 3:42 PM PST (23:42 UTC)
- Expired
- Jan 24, 2009, 4:15 PM PST
- In force
- 33 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
Counties Butte County, CA, Glenn County, CA
The radar
The Beale AFB radar (KBBX), 35 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 3:30 PM PST, 12 minutes earlier.
Area forecast discussion, Jan 24, 3:30 PM PST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 PM PST SAT JAN 24 2009 .DISCUSSION... UPPER TROUGH NOW MOVING INTO THE NORTHWEST CORNER OF THE STATE PRODUCING SOME SHOWERS OVER THE NORTHERN CWA WITH EVEN AN ISOLATED THUNDERSTORM REPORTED IN THE CHICO OROVILLE AREA. ISOLATED SHOWERS HAVE CONTINUED THROUGH THE DAY OVER THE WEST SLOPES OF THE SIERRA AS MOIST LOW LEVEL FLOW IS ENHANCED WITH GOOD OROGRAPHICS. GREATEST PRECIP FROM THE TROUGH FORECAST TO BE OVER THE WEST SLOPES OF THE SIERRA CASCADE RANGE WHERE MODERATE OROGRAPHICS CONTINUE THIS EVENING. SNOW LEVELS CURRENTLY AROUND 7000 FEET PER RAWS AND SPOTTER REPORTS BUT MODELED TO DROP TO ABOUT 4000 TO 5000 FEET TONIGHT. NORTHERN MOUNTAINS WILL CONTINUE TO SEE SNOWFALL TONIGHT AS WELL BUT SNOW LEVELS ARE NOT EXPECTED TO DROP TO ROAD LEVELS THERE UNTIL THE BULK OF THE PRECIPITATION HAS PASSED. OROGRAPHICS NEVER REALLY BECOMES FAVORABLE THERE EITHER SO PRECIP FOR THE NORTHERN MOUNTAINS OF THE FORECAST AREA IS NOT EXPECTED TO BE EXCEPTIONALLY HEAVY. THEREFORE...WILL KEEP SNOW ADVISORY FOR THE WEST SLOPES OF THE SIERRA ONLY. SOME AREAS WILL SEE A LULL IN PRECIP SUNDAY MORNING ALTHOUGH OROGRAPHICS WILL LIKELY KEEP PRECIP GOING OVER THE SIERRA. THEN...THE NEXT FRONTAL BAND NOW CROSSING 130 WEST OFF THE PACIFIC NORTHWEST COAST IS FORECAST TO DROP SOUTHWARD THROUGH THE NORTH STATE DURING THE DAY SUNDAY BRINGING ANOTHER ROUND OF LIGHT PRECIP. THIS SYSTEM IS EXPECTED TO USHER IN COLDER AIR WITH SNOW LEVELS BASED ON 700 MB TEMPS EXPECTED TO DROP TO 3000 TO 4000 FEET. SHOULD SEE A FAIRLY SIGNIFICANT DROP OFF IN PRECIP BY SUNDAY NIGHT AS UPPER TROUGH DIGS SOUTH OF THE FORECAST AREA AND NORTHERLY FLOW DEVELOPS AT ALL LEVELS. HAVE DECREASED POPS FOR MONDAY WITH MODELS NOW IN GOOD AGREEMENT ON THIS DRYING TREND. .EXTENDED (TUESDAY THROUGH SATURDAY)...UPPER LEVEL TROUGH WILL CONTINUE TO DIG SOUTHWARD ON TUESDAY...AS HIGH PRESSURE NUDGES INTO NORTHERN CALIFORNIA. AS A RESULT...DRIER CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEKEND...WITH TEMPERATURES WARMING BACK ABOVE NORMAL. AT THIS TIME...IT LOOKS AS THOUGH THE OFFSHORE FLOW WILL BE STRONG ENOUGH TO LIMIT FOG DEVELOP...BUT BELIEVE SOME PATCHY FOG MAY STILL BE POSSIBLE. PALMER && .AVIATION...RESIDUAL MOISTURE WILL KEEP UPSLOPE SHOWERS GOING IN THE FOOTHILLS AND SIERRA THROUGH THIS EVENING. HOWEVER...THE NEXT COLD FRONT IS ALREADY BRINGING SHOWERS TO THE NORTHERN MOUNTAINS...AND WILL SPREAD SOUTHEASTWARD THROUGH THE EVENING. THEREFORE...EXPECT LIFR CONDITIONS TO CONTINUE OVER THE SURROUNDING MOUNTAINS AND FOOTHILLS...WITH SNOW SHOWERS POSSIBLE AROUND 5500 FEET THIS AFTERNOON GRADUALLY LOWERING TO AROUND 4000 FEET BY MORNING. IN THE VALLEY...CONDITIONS REMAIN VARIABLE. IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...IFR CONDITIONS ARE GRADUALLY IMPROVING TO MVFR IN SHOWERS...BUT WILL LOWER ONCE AGAIN AS THE COLD FRONT MOVE INLAND THIS EVENING. AREAS FURTHER SOUTH...ARE STILL SEEING PRIMARILY VFR CONDITIONS...BUT EXPECT MORE WIDESPREAD MVFR WITH LOCAL IFR CONDITIONS TO DEVELOP THIS EVENING. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER WEATHER ADVISORY FROM THROUGH 6 PM PST SUNDAY FOR ELEVATIONS ABOVE 7000 FEET IN THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY...AND LASSEN PARK FOR HEAVY SNOW... &&
Hazardous weather outlook, Jan 24, 7:00 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT JAN 24 2009 CAZ013>019-063-064-066>069-251500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT JAN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY MOIST SOUTHWEST FLOW WILL CONTINUE OVER THE SIERRA NEVADA TODAY WITH PERIODS OF MODERATE TO LOCALLY HEAVY SNOW THIS MORNING. SNOW LEVELS FROM 6500 TO 7500 FEET THIS MORNING ARE FORECAST TO LOWER TO AROUND 5500 FEET THIS AFTERNOON...ALONG WITH A DECREASE IN SNOWFALL INTENSITY. * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LOW PRESSURE TROUGH IS FORECAST TO DEEPEN OVER THE REGION ON SUNDAY WHICH MAY RESULT IN NUMEROUS HEAVY SNOW SHOWERS OVER THE SIERRA NEVADA. ADDITIONAL MODERATE SNOWFALL ACCUMULATIONS ARE POSSIBLE AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.